Alert archive / Nebraska / Wind Advisories in 2010

Wind Advisory 1, NWS Cheyenne, WY

January 24, 20108 counties in Nebraska

NWS Cheyenne, WY issued this wind advisory at Jan 24, 2010, 4:03 AM MST for 8 counties in Nebraska. It took effect at Jan 24, 2010, 5:00 AM MST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jan 24, 2010, 4:03 AM MST (11:03 UTC)
In effect from
Jan 24, 2010, 5:00 AM MST
Expired
Jan 24, 2010, 6:22 PM MST
In force
13 hr
Issued by
NWS Cheyenne, WY

Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE

The radar

The Cheyenne radar (KCYS), 142 km from the middle of the area, began a volume at 11:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 11.1 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2010-01-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2010-01-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2619 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

811 
WWUS75 KCYS 241103
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
403 AM MST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT FOR THE NEBRASKA PANHANDLE UNTIL 8 PM
THIS EVENING...

A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE NORTHERN PLAINS
TODAY AND TONIGHT. A STRONG PRESSURE GRADIENT WILL BE OVER THE
AREA AT THIS TIME...WHICH WILL RESULT IN VERY WINDY CONDITIONS
TODAY INTO THIS EVENING.

NEZ002-003-019>021-054-055-095-096-241915-
/O.NEW.KCYS.WI.Y.0001.100124T1200Z-100125T0300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
403 AM MST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT UNTIL 8 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

TIMING...NORTHWEST WINDS WILL CONTINUE TO INCREASE EARLY THIS
MORNING. THE VERY WINDY CONDITIONS WILL CONTINUE UNTIL EARLY THIS EVENING.

WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH. SOME BLOWING SNOW MAY ALSO OCCUR ACROSS THE
NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE.

IMPACTS...MOTORISTS IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES SHOULD
EXERCISE CAUTION WHILE TRAVELING ACROSS THE AREA TODAY.
VISIBILITIES ACROSS THE NORTHERN NEBRASKA PANHANDLE MAY BE REDUCED
DUE TO BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
4 follow-up statements
589 
WWUS75 KCYS 241722
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1022 AM MST SUN JAN 24 2010

...WIND ADVISORY IN EFFECT FOR THE NEBRASKA PANHANDLE UNTIL 8 PM
THIS EVENING...

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS THE
NORTHERN PLAINS TODAY AND TONIGHT. A STRONG PRESSURE GRADIENT WILL
BE OVER THE AREA AT THIS TIME...WHICH WILL RESULT IN VERY WINDY
CONDITIONS INTO THIS EVENING.

NEZ002-003-019>021-054-055-095-096-250300-
/O.CON.KCYS.WI.Y.0001.000000T0000Z-100125T0300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
1022 AM MST SUN JAN 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

TIMING...VERY WINDY CONDITIONS WILL CONTINUE UNTIL EARLY THIS
EVENING.

WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH. SOME BLOWING SNOW MAY ALSO OCCUR ACROSS THE
NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE.

IMPACTS...MOTORISTS IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES
SHOULD EXERCISE CAUTION WHILE TRAVELING ACROSS THE AREA TODAY.
VISIBILITIES ACROSS THE NORTHERN NEBRASKA PANHANDLE MAY BE
REDUCED DUE TO BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND GUSTS GREATER
THAN OR EQUAL TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

&&

$$

CARPENTER
179 
WWUS75 KCYS 241824
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1124 AM MST SUN JAN 24 2010

...STRONG WINDS TO CONTINUE IMPACTING SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE...

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS THE
NORTHERN PLAINS TODAY AND TONIGHT. A STRONG PRESSURE GRADIENT
WILL BE OVER THE AREA AT THIS TIME...WHICH WILL RESULT IN VERY
WINDY CONDITIONS INTO THIS EVENING.

WYZ117-250200-
/O.NEW.KCYS.HW.W.0001.100124T1824Z-100125T0200Z/
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER
1124 AM MST SUN JAN 24 2010

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE TO MIX DOWN TO THE
  SURFACE THROUGH AROUND 7 PM MST.

* WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 65 MPH.

* IMPACTS...MOTORISTS IN LIGHTWEIGHT VEHICLES OR HIGH PROFILE
  VEHICLES SHOULD EXERCISE CAUTION WHILE TRAVELING THROUGH THE
  AREA THROUGH EARLY THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO SIGNIFICANT TRAVEL HAZARDS FOR
LIGHTWEIGHT AND HIGH PROFILE VEHICLES AND PROPERTY DAMAGE. FOR
DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL
5 1 1.

&&

$$

NEZ002-003-019>021-054-055-095-096-250300-
/O.CON.KCYS.WI.Y.0001.000000T0000Z-100125T0300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
1124 AM MST SUN JAN 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

TIMING...VERY WINDY CONDITIONS WILL CONTINUE UNTIL EARLY THIS
EVENING.

WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH
GUSTS UP TO 50 MPH. SOME BLOWING SNOW MAY ALSO OCCUR ACROSS THE
NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE.

IMPACTS...MOTORISTS IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES
SHOULD EXERCISE CAUTION WHILE TRAVELING ACROSS THE AREA TODAY.
VISIBILITIES ACROSS THE NORTHERN NEBRASKA PANHANDLE MAY BE
REDUCED DUE TO BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND GUSTS
GREATER THAN OR EQUAL TO 45 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CARPENTER
714 
WWUS75 KCYS 242132
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MST SUN JAN 24 2010

...STRONG WINDS TO CONTINUE IMPACTING SOUTHEAST WYOMING AND THE
NEBRASKA PANHANDLE...

A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE ACROSS THE
NORTHERN PLAINS TODAY AND TONIGHT. A STRONG PRESSURE GRADIENT
WILL BE OVER THE AREA AT THIS TIME...WHICH WILL RESULT IN VERY
WINDY CONDITIONS INTO THIS EVENING.

WYZ116-250200-
/O.EXA.KCYS.HW.W.0001.000000T0000Z-100125T0200Z/
SOUTH LARAMIE RANGE-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE
232 PM MST SUN JAN 24 2010

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE TO MIX DOWN TO 
  THE SURFACE THROUGH AROUND 7 PM MST. 

* WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 
  65 MPH.

* IMPACTS...MOTORISTS IN LIGHTWEIGHT VEHICLES OR HIGH PROFILE 
  VEHICLES SHOULD EXERCISE CAUTION WHILE TRAVELING THROUGH THE 
  AREA THROUGH EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO SIGNIFICANT TRAVEL HAZARDS FOR
LIGHTWEIGHT AND HIGH PROFILE VEHICLES AND PROPERTY DAMAGE. FOR
DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...
DIAL 5 1 1.

&&

$$

WYZ117-250200-
/O.CON.KCYS.HW.W.0001.000000T0000Z-100125T0200Z/
SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER
232 PM MST SUN JAN 24 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING. 

* TIMING...STRONG NORTHWEST WINDS WILL CONTINUE TO MIX DOWN TO 
  THE SURFACE THROUGH AROUND 7 PM MST. 

* WINDS...NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO AROUND 
  65 MPH.

* IMPACTS...MOTORISTS IN LIGHTWEIGHT VEHICLES OR HIGH PROFILE 
  VEHICLES SHOULD EXERCISE CAUTION WHILE TRAVELING THROUGH THE 
  AREA THROUGH EARLY THIS EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO SIGNIFICANT TRAVEL HAZARDS FOR
LIGHTWEIGHT AND HIGH PROFILE VEHICLES AND PROPERTY DAMAGE. FOR
DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...
DIAL 5 1 1.

&&

$$

NEZ002-003-019>021-054-055-095-096-250300-
/O.CON.KCYS.WI.Y.0001.000000T0000Z-100125T0300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
232 PM MST SUN JAN 24 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. 

* TIMING...VERY WINDY CONDITIONS WILL CONTINUE UNTIL EARLY THIS
  EVENING.

* WINDS...NORTHWEST WINDS WILL BE SUSTAINED AT 25 TO 35 MPH WITH
  GUSTS UP TO 50 MPH. SOME BLOWING SNOW MAY ALSO OCCUR ACROSS THE
  NORTHERN PORTIONS OF THE NEBRASKA PANHANDLE.

* IMPACTS...MOTORISTS IN LIGHTWEIGHT OR HIGH PROFILE VEHICLES
  SHOULD EXERCISE CAUTION WHILE TRAVELING ACROSS THE AREA TODAY.
  VISIBILITIES ACROSS THE NORTHERN NEBRASKA PANHANDLE MAY BE
  REDUCED DUE TO BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND GUSTS
GREATER THAN OR EQUAL TO 45 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

CARPENTER
995 
WWUS75 KCYS 250122
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
622 PM MST SUN JAN 24 2010

...ALL WIND WARNINGS AND ADVISORIES HAVE BEEN CANCELED...

.NORTHWEST WINDS WILL CONTINUE TO BE BRISK THIS EVENING BUT WILL
REMAIN BELOW WARNING AND ADVISORY CRITERIA.

WYZ116-117-250230-
/O.CAN.KCYS.HW.W.0001.000000T0000Z-100125T0200Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
622 PM MST SUN JAN 24 2010

...HIGH WIND WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE HIGH
WIND WARNING. 

NORTHWEST WINDS WILL GUST AROUND 40 MPH THROUGH THE EVENING HOURS
BUT WILL REMAIN BELOW WARNING CRITERIA.

$$

NEZ002-003-019>021-054-055-095-096-250230-
/O.CAN.KCYS.WI.Y.0001.000000T0000Z-100125T0300Z/
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
INCLUDING THE CITIES OF...CHADRON...ALLIANCE...SCOTTSBLUFF...
GERING...HARRISBURG...BRIDGEPORT...BAYARD...KIMBALL...SIDNEY...
HARRISON...AGATE
622 PM MST SUN JAN 24 2010

...WIND ADVISORY IS CANCELED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELED THE WIND
ADVISORY. 

NORTHWEST WINDS WILL GUST INT0 THE 30 MPH RANGE THROUGH THE
EVENING HOURS BUT WILL REMAIN BELOW ADVISORY CRITERIA.

$$
GRIFFITH

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this wind advisory went out at Jan 24, 3:06 AM MST, 57 minutes earlier.

Area forecast discussion, Jan 24, 3:06 AM MST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
306 AM MST SUN JAN 24 2010

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...
NW CYCLONIC FLOW WILL BE OVER THE CWA TODAY AS THE UPPER LOW MOVES
INTO NE NEB. IT NOW APPEARS THAT THE BEST DYNAMICS WITH THIS
SYSTEM WILL BE EAST OF THE FORECAST AREA EARLY THIS MORNING.
THEREFORE...NO SNOW HIGHLIGHTS WILL BE NEEDED. HOWEVER...THE
PRESSURE GRADIENT OVER THE AREA EAST OF THE LARAMIE RANGE WILL
TIGHTEN CONSIDERABLY THIS MORNING. THIS WILL RESULT IN VERY WINDY
CONDITIONS IN THIS AREA FOR THIS MORNING INTO THIS EVENING.
DECIDED TO GO WITH A WIND ADVISORY FOR THE NEB PANHANDLE AND THIS
MATCHES UP VERY WELL WITH SURROUNDING OFFICES. BELIEVE THE EASTERN
PLAINS WILL REMAIN JUST UNDER HIGH WIND WARNING CRITERIA. LIGHT
SNOW WILL FALL OVER THE SOUTHERN MOUNTAINS AND NORTHERN ZONES.
SNOW AMOUNTS TODAY AT THE LOWER ELEVATIONS LOOK TO BE AROUND AN
INCH OR TWO...WITH 3 TO 5 ADDITIONAL SNOW IN THE MOUNTAINS. WILL
LET THE SNOW ADVISORY CONTINUE FOR THE SOUTHERN MOUNTAINS THROUGH
TODAY. NW FLOW WILL CONTINUE FROM TONIGHT THROUGH MONDAY NIGHT AS
AN UPPER RIDGE BUILDS OVER THE WESTERN U.S. SNOW WILL WIND DOWN
AND END TONIGHT...WITH THE EXCEPTION OF LIGHT SNOW CONTINUING IN
THE MOUNTAINS INTO MONDAY NIGHT DUE TO A MOIST LOW TO MID LAYER
AND OROGRAPHIC EFFECTS. HIGH TEMPERATURES WILL BE AROUND 5 DEGREES
BELOW NORMAL TODAY...WITH NORMAL TEMPERATURES ON MONDAY.

.LONG TERM...TUESDAY THROUGH SUNDAY...
ON TUESDAY...A LOW AMPLITUDE UPPER LEVEL RIDGE OVER THE
INTERMOUNTAIN WEST WILL BE FLATTENED AS AN UPPER LEVEL LOW
PRESSURE DROPS SOUTH THROUGH THE CANADIAN PRAIRIE PROVINCES.
MEANWHILE... MOISTURE WILL BE STREAMING EAST OUT AHEAD OF ANOTHER
UPPER LEVEL LOW-PRESSURE WHICH WILL MOVE INTO SOUTHERN CALIFORNIA
BY LATE TUESDAY. SO...CLOUDS WILL BE ON THE INCREASE DURING THE
DAY ON TUESDAY...WITH LIGHT SNOW CHANCES INCREASING FOR AREAS
ALONG AND WEST OF THE LARAMIE RANGE. MEDIUM RANGE MODELS CONTINUE
TO TREND FURTHER SOUTH WITH THE TRACK OF THIS UPPER LOW...NOW
TAKING IT NEAR THE OLD MEXICO/ARIZONA BORDER BY MID-WEEK.
ALTHOUGH BEST LIFT WILL REMAIN SOUTH OF THE AREA...LIGHT SNOW
CHANCES WILL CONTINUE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ANY
SNOW ACCUMULATION THAT DOES OCCUR WILL REMAIN ON THE LIGHT SIDE.
THURSDAY WILL FEATURE A TRANSITION TO A DRIER AIR MASS. UPPER
LEVEL RIDGING WILL BUILD IN FOR THURSDAY NIGHT THROUGH FRIDAY
NIGHT MAINTAINING DRY CONDITIONS. BY SATURDAY...UPPER FLOW WILL
BEGIN TO BACK TO THE WEST/SOUTHWEST IN ADVANCE OF SPLIT UPSTREAM
UPPER FLOW. BOTH THE ECMWF AND GFS ARE CONSISTENT IN MAINTAINING
THIS SPLIT FLOW PATTERN OVER THE WESTERN CONUS FOR SATURDAY NIGHT
AND SUNDAY...ALTHOUGH TIMING DIFFERENCES DO EXIST. THE GFS
ACCELERATES THE ENERGY THRU THE CWA ON SUNDAY...WHILE THE ECMWF
KEEPS PROGRESSION SLOWER...HOLDING THE ENERGY OFF UNTIL SUNDAY
NIGHT. HAVE KEPT SUNDAY DRY FOR NOW GIVEN TIMING UNCERTAINTIES.
HIGH TEMPS WILL BE FAIRLY CONSISTENT THROUGH THE WEEK...GENERALLY
IN THE MID/UPPER 30S EAST...AND UPPER 20S/LOW 30S WEST. TEMPERATURES
WILL MODERATE BACK INTO THE LOW TO MID 40S EAST OF THE MOUNTAINS
BY NEXT WEEKEND.

&&

.AVIATION...
MVFR CONDITIONS WILL OCCUR ACROSS THE AREA TODAY...ESPECIALLY EAST
OF THE LARAMIE RANGE WITH LOCAL IFR CONDITIONS DUE TO LOW CIGS AND
VSBYS. CONDITIONS SHOULD IMPROVE TO VFR CONDITIONS ACROSS THE AREA
TONIGHT...WITH SOME AREAS OF MVFR CONDITIONS LINGERING IN THE
NEBRASKA PANHANDLE. VERY WINDY CONDITIONS WILL DEVELOP THIS
MORNING IN THE LARAMIE RANGE AND EAST AND WILL CONTINUE UNTIL THIS
EVENING.

&&

.FIRE WEATHER...
NO FIRE WEATHER CONCERNS ANTICIPATED THROUGH EARLY THIS WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 5 PM SUNDAY FOR WYZ112-WYZ114.
NE...WIND ADVISORY UNTIL 8 PM SUNDAY FOR NEZ002-NEZ003-NEZ019-NEZ020-
     NEZ021-NEZ054-NEZ055-NEZ095-NEZ096.

&&

SHORT TERM/AVIATION/FIRE WEATHER...KMD
LONG TERM...HAHN
Hazardous weather outlook, Jan 23, 2:42 PM MST, 13 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHEYENNE WY
242 PM MST SAT JAN 23 2010

NEZ003-021-055-WYZ104>106-109>111-113-115>118-242145-
BOX BUTTE-MORRILL-CHEYENNE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-
242 PM MST SAT JAN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

INCREASING CHANCES FOR SNOW SHOWERS WILL BE PRESENT THROUGH THE
EVENING AND OVERNIGHT HOURS FROM NORTHWEST TO SOUTHEAST. LITTLE TO
NO NEW SNOW ACCUMULATIONS ARE EXPECTED IN THESE AREAS TONIGHT.
WINDS WILL BEGIN TO INCREASE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

EXPECT STRONG NORTHWEST WINDS TO DEVELOP ACROSS THE AREA SUNDAY.
THE STRONG WINDS WILL CONTINUE THROUGH EARLY MONDAY
AFTERNOON...AND ANY AREAS RECEIVING SNOWFALL ACCUMULATIONS WILL
ALSO EXPERIENCE AREAS OF BLOWING SNOW AND REDUCED VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ112-114-242145-
SIERRA MADRE RANGE-SNOWY RANGE-
242 PM MST SAT JAN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ACCUMULATING SNOWFALL WILL CONTINUE TO INCREASE...ESPECIALLY ON
WEST FACING SLOPES OF THE SIERRA MADRE AND SNOWY RANGES TONIGHT. 3
TO 5 INCHES OF NEW SNOW WILL BE POSSIBLE THROUGH TONIGHT. BLOWING
AND DRIFTING SNOW WILL ALSO BECOME A CONCERN FOR THOSE RECREATING
IN THE MOUNTAINS THIS WEEKEND AS GUSTY WINDS CONTINUE TO
EXIST OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

AN ADDITIONAL 2 TO 4 INCHES OF SNOWFALL ACCUMULATIONS CAN BE
EXPECTED SUNDAY AND MONDAY IN THE HIGHER TERRAIN. THE STRONG WINDS
WILL ALSO CONTINUE THROUGH SUNDAY BEFORE BEGINNING TO DECREASE IN
SPEED SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY NEW SNOWFALL ACCUMULATIONS
OBSERVED IN THE SNOWY RANGE AND SIERRA MADRE THROUGH SUNDAY.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-019-020-054-095-096-WYZ101>103-107-108-119-242145-
DAWES-SCOTTS BLUFF-BANNER-KIMBALL-NORTH SIOUX-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-EAST PLATTE COUNTY-GOSHEN COUNTY-
EAST LARAMIE COUNTY-
242 PM MST SAT JAN 23 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXPECT SNOW TO DEVELOP ACROSS CONVERSE...NIOBRARA...SIOUX AND
DAWES COUNTIES THIS EVENING...WITH BEST ACCUMULATIONS OF 1 TO 2
INCHES EXPECTED ALONG THE PINE RIDGE TONIGHT. A NORTHWEST TO SOUTHEAST
BAND OF SNOW IS ALSO EXPECTED TO SET UP EAST OF CHEYENNE FROM NEAR
WHEATLAND TO PINE BLUFFS OVERNIGHT AND INTO EARLY SUNDAY MORNING.
1 TO 2 INCH SNOWFALLS CAN ALSO BE EXPECTED IN THIS BAND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SNOW WILL CONTINUE MAINLY IN THE MOUNTAINS AND ALONG THE PINE
RIDGE IN EAST CENTRAL WYOMING AND NORTHERN NEBRASKA PANHANDLE ON
SUNDAY. ADDITIONAL SNOWFALL ACCUMULATIONS OF 1 TO 2 INCHES CAN BE
EXPECTED IN THESE AREAS ON SUNDAY. ALTHOUGH SNOW WILL BE POSSIBLE
ELSEWHERE...ANY ACCUMULATIONS WILL REMAIN LIGHT.

FOR AREAS EAST OF THE LARAMIE RANGE...NORTHWEST WINDS OF 25 TO 35
MPH WITH GUSTS IN EXCESS OF 50 MPH WILL DEVELOP ON SUNDAY. AREAS
OF BLOWING AND DRIFTING SNOW CAN BE EXPECTED FOR AREAS THAT
RECEIVE ACCUMULATING SNOW ON SUNDAY. VISIBILITIES WILL BE
ADVERSELY IMPACTED AS A RESULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE STRONGLY ENCOURAGED TO REPORT NEW SNOWFALL
ACCUMULATIONS TONIGHT AND EARLY SUNDAY AS THIS INFORMATION WILL BE
CRITICAL FOR DETERMINING THE IMPACT CAUSED BY THE DEVELOPMENT OF
VERY STRONG NORTHWEST WINDS SUNDAY AND MONDAY ON TOP OF ANY NEW
SNOWFALL.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

CARPENTER

Nearby

Wind Advisories in Nebraska, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.